MAUDE Adverse Event Report: OSCOR INC. DESTINO REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO REACH STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DCR1007317
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 59 year old male, weighing 69 kilograms underwent a stent percutaneous transluminal angioplasty (pta) of the arteria mesenterica superior (ams) procedure, using transfemoral access.After trying to insert the stent (vbx gore viabahn 8-59), the curve of sheath could not be deflected anymore.The doctor exchanged the steerable sheath, using another dst0707517 model and successfully completed the procedure.No extended hospitalization or additional surgical intervention was required, however, there was a 30 minute delay in the procedure.The patient is fine and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One 10f destino reach was received with the dilator.There were not others accessories.Blood was found on and inside of the sheath and dilator.According to the event description summary, the tip of the sheath did not deflect.Upon evaluation of the returned unit, it was found that the sheath would not deflect in either direction when the deflection collar was rotated.The sheath was x-rayed.It was found that the pull wires were detached from anchor ring.Also was verified that the anchor ring dislodged from its original intended position.Finally, a kink was observed near the tip.Returned device analysis revealed the sheath did not deflect in either direction when the deflection collar was rotated.An x-ray showed that both pull wires were broken.This leads to no deflection that kinks the deflection section area.This can be related to insufficient laser welding during the pullwire assembly operation.The sheaths are tested for deflection during in-process 100% inspection performed by manufacturing and additional aql sampling inspection by qa before shipping to the customer.Based upon investigation, no corrective or preventive action resulted after investigation of this event.Also, there are 100% pull testing controls to segregate any insufficient welding of the pull wire.According to the device history record, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional and mechanical testing.Per qa procedure (destino steerable guiding sheath in-process and final inspection) deflection test: perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel through aql as established.Using the deflection inspection fixture, verify the centerline of the sheath meets the applicable deflection criteria.Before to starting to deflect the unit please ensure that the distal tip of the sheath is aligned with the distal engraved line of the template.For bidirectional destino, the deflection should be minimum 170° (nominal 180° - 10°) in the both (opposing) direction form the straight position of the sheath distal tip.The instructions for use (ifu) informs the user: the deflection mechanism is controlled by operator manipulation of the rotating collar handle.Twist the deflection collar slowly and carefully to deflect the distal tip.Caution: the sheath will deflect at the speed which the deflection collar is turned.Avoid rapid deflection that may cause vessel damage.When the desired deflection point or site access is achieved, stop turning the deflection collar.Caution: to ensure retention of the desired deflection position(s), avoid contact with the deflection collar that may cause the sheath to change deflection shape.Do not deflect the sheath with dilator or with the device inserted.Based on investigation, no corrective or preventive action resulted after investigation of this event.Manufacturing and qa personnel were notified and awareness training was completed to prevent the recurrence of this issue.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO REACH STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key14828124
Report Number1035166-2022-00076
Device Sequence Number20053350
Product Code DYB
UDI-Device Identifier00885672007621
UDI-Public00885672007621
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151951
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberDCR1007317
Device Catalogue NumberDCR1007317
Device Lot NumberC8-21487
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight69 KG